Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP Treatment 3 days in. Does this seem normal so far?
Aug 20, 2013

I wound up getting PEP 48 hours after my exposure. I am on day 3 so far. The first day and a half was rough. I couldnt even get out of bed. I am on day 3 and things are shaping up a little better. My extreme fatigue is not as bad. The only problems I have is lack of appetite, nausea, constipation, and when I do have a bowel movement its diarreah. Also I am getting cramps near my lower left ab. But I have been reading that constipation can cause that. Should I use laxitives? Also, I have been smoking marijuana to ease the nausea and get mmy appetite going. Should I continue this instead of going on the prescirbed nausea meds? Thanks, Mike

PS. The 2 drug regimen I am on consists of Isentress twice a day and truvada once a day.

Response from Dr. Young

Hello and thanks for posting.

The gastrointestinal symptoms that you're experiencing are a bit unusual for the generally very well tolerated PEP regimen that you're taking.

I'd suggest speaking to your care provider about your symptoms- it's entirely possible that you could have been exposed to something other than HIV, such as a gastroenteritis or hepatitis virus; or that you are indeed having medication side effects.

FWIW, marijuana (in my Colorado kinda opinion) is perfectly ok to take to control nausea side effects, but this is subject to your local laws and prescriber philosophy.

I hope that helps, BY



Previous
TPN
Next
tivicay better than atripla?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement